It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Mirtazapine withdrawal? Feeling awful...



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-20-2014, 07:16 AM   #1
    OrangeLightning
    Junior Member
    (male)
     
    Join Date: Feb 2013
    Location: Plymouth, UK
    Posts: 29
    OrangeLightning HB User
    Mirtazapine withdrawal? Feeling awful...

    Since tapering off of 7.5mg of Mirtazapine, around 3 days ago, I have been getting horrible nausea, hunger pangs and a weird feeling in my throat. I feel like I'm getting heartburn too, it burns in my lower abdonem, legs, arms and middle-back but I never used to get heartburn at all, even before the meds. I feel weak and burning away feels horrid, even if I just drink water. Is this all normal for withdrawal, especially so soon into my reduction? Will it go away given time?

     
    Sponsors Lightbulb
       
    Old 02-20-2014, 11:38 AM   #2
    daisymae55
    Member
    (female)
     
    Join Date: Feb 2012
    Location: Chicago
    Posts: 68
    daisymae55 HB Userdaisymae55 HB Userdaisymae55 HB Userdaisymae55 HB Userdaisymae55 HB Userdaisymae55 HB User
    Re: Mirtazapine withdrawal? Feeling awful...

    That is a very low dose. Usually lowest is 15 mg. Have you tried taking 1/2 your normal dose for 2-3 days? It should all pass soon. Keep drinking your water.

     
    Old 02-20-2014, 11:56 AM   #3
    OrangeLightning
    Junior Member
    (male)
     
    Join Date: Feb 2013
    Location: Plymouth, UK
    Posts: 29
    OrangeLightning HB User
    Re: Mirtazapine withdrawal? Feeling awful...

    Quote:
    Originally Posted by daisymae55 View Post
    That is a very low dose. Usually lowest is 15 mg. Have you tried taking 1/2 your normal dose for 2-3 days? It should all pass soon. Keep drinking your water.
    Thank you for your reply! Yeah, I've already reduced from 15mg to 7.5mg before, and that felt equally awful. The only difference was I still had some Mirtazapine to make it go away! I heard that even 2mg can have an impact on the body, so I guess this will take a while.

     
    Old 02-20-2014, 06:24 PM   #4
    daisymae55
    Member
    (female)
     
    Join Date: Feb 2012
    Location: Chicago
    Posts: 68
    daisymae55 HB Userdaisymae55 HB Userdaisymae55 HB Userdaisymae55 HB Userdaisymae55 HB Userdaisymae55 HB User
    Re: Mirtazapine withdrawal? Feeling awful...

    Can I ask why you are stopping this? I take 15 mg. for sleep & sometimes take just 1/2 tab b/c of the weight gain. I've even skipped a dose w/o problem but I know everyone is different. When my doc tried to up to 30 mg I was insanely hungry & did gain a chunk of weight. Anyway, I love it for sleeping. Good luck to you!

     
    Old 02-21-2014, 02:44 AM   #5
    OrangeLightning
    Junior Member
    (male)
     
    Join Date: Feb 2013
    Location: Plymouth, UK
    Posts: 29
    OrangeLightning HB User
    Re: Mirtazapine withdrawal? Feeling awful...

    Quote:
    Originally Posted by daisymae55 View Post
    Can I ask why you are stopping this? I take 15 mg. for sleep & sometimes take just 1/2 tab b/c of the weight gain. I've even skipped a dose w/o problem but I know everyone is different. When my doc tried to up to 30 mg I was insanely hungry & did gain a chunk of weight. Anyway, I love it for sleeping. Good luck to you!


    Well, there's a couple of reasons. The most important is that I have a 24 hour pH probe going down my throat in a month from now. I've already made a start in getting rid of the Mirtazapine from my system, because it apparantly has anti-acid properties, which could cause false-negative results on the probe. The other reason is simply I hate being on medication; it makes me think I'm going to have an illness for life - my biggest fear in life.

     
    Old 02-21-2014, 06:00 AM   #6
    daisymae55
    Member
    (female)
     
    Join Date: Feb 2012
    Location: Chicago
    Posts: 68
    daisymae55 HB Userdaisymae55 HB Userdaisymae55 HB Userdaisymae55 HB Userdaisymae55 HB Userdaisymae55 HB User
    Re: Mirtazapine withdrawal? Feeling awful...

    Thanks for sharing. Good luck w/ your test!

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:30 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!